Dmitry A. Yamkovoi     (Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, 16 S. Kovalevskaya str., Ekaterinburg, 620990, Russian Federation)


The Neumann boundary value problem (BVP) in a unit circle is discussed. For the solution of the Neumann BVP, we built a method employing series representation of given \(2 \pi\)-periodic continuous boundary function by interpolating wavelets consisting of trigonometric polynomials. It is convenient to use the method due to the fact that such series is easy to extend to harmonic polynomials inside a circle. Moreover, coefficients of the series have an easy-to-calculate form. The representation by the interpolating wavelets is constructed by using an interpolation projection to subspaces of a multiresolution analysis with basis \(2 \pi\)-periodic scaling functions (more exactly, their binary rational compressions and shifts). That functions were developed by Subbotin and Chernykh on the basis of Meyer-type wavelets. We will use three kinds of such functions, where two out of the three generates systems, which are orthogonal and simultaneous interpolating on uniform grids of the corresponding scale and the last one generates only interpolating on the same uniform grids system. As a result, using the interpolation property of wavelets mentioned above, we obtain the exact representation of the solution for the Neumann BVP by series of that wavelets and numerical bound of the approximation of solution by partial sum of such series.


Wavelets, Interpolating wavelets, Harmonic functions, Neumann boundary value problem

Full Text:



Subbotin Yu.N., Chernykh N.I. Harmonic wavelets in boundary value problems for harmonic and biharmonic functions. Proc. Steklov Inst. Math., 2011. Vol. 273, Suppl. 1. P. 142–159. DOI: 10.1134/S0081543811050154

Subbotin Yu.N., Chernykh N.I. Interpolation Wavelets in Boundary Value Problems. Proc. Steklov Inst. Math., 2018. Vol. 300, Suppl. 1. P. 172–183. DOI: 10.1134/S0081543818020177

Subbotin Yu.N., Chernykh N.I. Interpolating-orthogonal wavelet systems. Proc. Steklov Inst. Math., 2009. Vol. 264, Suppl. 1. P. 107–115. DOI: 10.1134/S0081543809050083

Meyer Y. Ondelettes et opérateurs. Vol. I–III. Paris: Herman, 1990.

Offin D., Oskolkov K. A note on orthonormal polynomial bases and wavelets. Constr. Approx., 1993. Vol. 9. P. 319–325. DOI: 10.1007/BF01198009

Tikhonov A.N., Samarskii A.A. Equations of Mathematical Physics. New York: Dover Publications, 1990.

DOI: http://dx.doi.org/10.15826/umj.2019.1.009

Article Metrics

Metrics Loading ...


  • There are currently no refbacks.